MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; TEMPERATURE PROBE

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; TEMPERATURE PROBE
Model Number 900MR869
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The subject 900mr869 temperature probes have been requested to be returned to fisher & paykel (f&p) healthcare in new zealand for evaluation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in (b)(6) reported via a fisher & paykel (f&p) healthcare field representative that eleven 900mr869 temperature probes were found dislodging from the patient-end temperature probe port of f&p healthcare infant breathing circuits during set up and prior to patient use.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4) correction: section g2: report source corrected.Section h11: method: the subject 900mr869 temperature/flow probes and additional information about the reported event were requested to be provided to fisher & paykel (f&p) healthcare new zealand for evaluation.Results: the subject 900mr869 temperature/flow probes were received at f&p healthcare in new zealand for evaluation, where it was visually inspected.The subject 900mr869 temperature/flow probes were returned together with the 900mr869 temperature/flow probe from (b)(4) (mdr 9611451-2025-00037), and it was not possible to determine which of the devices were related to this event.For the purposes of this investigation, all devices were evaluated.Visual inspection identified no visible damage or defects with the returned devices.In addition, a review of the manufacturing records for the reported 900mr869 temperature/flow probe lot batch was completed and confirmed that the patient-end temperature/flow probe parts were made to dimensional specifications.Further review of the manufacturing records of the lot batches of the bc163-10 bubble cpap system was performed.The devices in the manufacturing lot passed all the required quality control measures, confirming they were manufactured in accordance with specifications.Additionally, no non-conformances were noted during the manufacturing process of the subject lots.Conclusion: based on the information provided by the healthcare facility, our investigation, and review of the manufacturing records, we are unable to determine the root cause of the reported issue.However, as part of our post market surveillance processes, f&p healthcare will continue to monitor post market surveillance data and review internal design and manufacturing data related to the 900mr869 temperature/flow probe being loose or dislodging from infant breathing circuits.As part of design validation and verification activities, all f&p healthcare products are tested to ensure they meet documented product requirements and specifications.At the end of the final assembly process, all 900mr869 temperature/flow probe are 100% tested as follows: functional testing of temperature/flow probe visual inspections for any visible defects and contamination resistance testing.At the end of the final assembly process, all bc163-10 bubble cpap system circuits are 100% tested as follows: functional testing for leak visual inspections for any visible defects and contamination resistance testing of the heater wire.The instructions for use for the 900mr869 temperature/flow probes outlines the correct set-up of the temperature probe and also state the following: ensure that both temperature probe sensors are correctly and securely fitted.Push the airway probe and chamber probe into breathing circuit making sure they are correctly located and pushed into place.Perform ventilator leak test on the breathing circuit before use.There is a residual risk associated with use of this product, even if used as intended.Following all instructions and warnings provided, the risk of hypoxic injury, skin burns, airway burns, airway injury, lung injury, electric shock injury, musculoskeletal injury, and hypothermia remains.These rsks may result in serious injury or death.The instructions for use accompanying each mr850 and hc550 respiratory humidifier outlines the correct set-up of the device in accordance with instructions and warnings, and also states the following: ensure that both temperature probe sensors are correctly and securely fitted.Visually inspect the humidifier and accessories for damage before use and replace if damaged.This product is for use under the supervision of trained medical personnel.Ensure that appropriate ventilator and/or patient monitor alarms are set, connections are secure and a leak test is completed before use.The mr850 and hc550 technical manual also outlines the action required when a flashing 'airway probe' indicator is accompanied by an audible alarm, including to 'check for proper insertion of the airway probe into a correctly configured breathing circuit', and to 'adjust as necessary'.The technical manuals also outline the 6 monthly and annual maintenance tasks to ensure the humidifier, and its accessories are in working order.In addition, it also states that the accessories used with the mr850 respiratory humidifier are to be visually and functionally checked, and replaced in the case of damage or if it fails the performance test.The instructions for use accompanying the bc163-10 bubble cpap system show in pictorial format the correct set-up of the circuit and also state the following: check all connections are tight before use and after any adjustment.Use patient oxygen monitoring.Regularly observe the cpap generator for bubbling.If bubbling is not observed, check for and minimize air leaks in the system and at the patient.Always use pressure monitoring to verify that the patient is receiving the prescribed cpap level.
 
Event or Problem Description
A healthcare facility in colorado reported via a fisher & paykel (f&p) healthcare field representative that eleven 900mr869 temperature probes were found dislodging from the patient-end temperature probe port of f&p healthcare infant breathing circuits during set up and prior to patient use.There was no patient involvement.

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
TEMPERATURE PROBE
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key21175148
Report Number9611451-2025-00036
Device Sequence Number20966767
Product Code BTT
UDI-Device Identifier09420012401311
UDI-Public(01)09420012401311(10)2103213870(11)240701
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K983112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number900MR869
Device Catalogue Number900MR869
Device Lot Number2103213870
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer05/01/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
F&P BC163-10 BUBBLE CPAP SYSTEM; F&P BC163-10 BUBBLE CPAP SYSTEM
Patient SexUnknown